MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 BARD WOUND DRAIN
Model Number 0070310
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the wound drains material#: 0080720, material#: 0080710 and material#: 0070310 did not fit with the silicone evacuator bulbs (material#: 0070740).Customer stated that the first two drains (material#: 0080720, material#: 0080710) did not come with an adaptor.The last one material#: 0070310 had an adaptor but did not fit with the evacuator bulb.Per follow-up via email on 02aug2022, bd representative suggested customer that material#: 0080710 and material#: 0080720 were pvc drains that were not connecting.And stated that they were not like materials, as a pvc drain cannot connect to the silicone bulb.Representative advised that the silicone drain material#: 0070310 should connect with silicone evacuator material#: 0070740 since they both were silicone materials, and the connectors were within the silicone drain packaging.Per additional information received on 15aug2022, customer reported that they were still having issues with drains.The bulbs they ordered were not the grenade type.Per additional information received on 16aug2022, customer reported that they were having issues with some hemovac drains (material#: 0043650).They used jackson-pratt (j/p) drains more and those were the ones they were having issues with.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "dimensions of collection device and/or drain are not to specification".It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: additional perforations should not be made in the drains.Avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement 1.Place perforated wound drain within the critical fluid collection area of wound.2.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.3.Remove trocar only by cutting the drain one inch from end of trocar.4.Trim non-perforated section of drain to desired length.For bard® 100cc silicone and reliavac® 100 evacuators single drain placement 1.Remove adapter with connector from pouch.2.Insert adapter end into non-perforated section of drain.3.Insert connecting tube of drain to adapter port of evacuator.For two drain placement for bard® 100cc silicone evacuators 1.Attach second drain to adapter.2.Attach connecting tube of both silicone drains to the bard® y-connector (#0070790) and connect y-connector to evacuator drain port.For reliavac® 100 (use blue adapter in drain package and y-connector in evacuator package) 1.Cut off plug from closed arm of y-connector.2.Remove blue adapters from pouches.Insert into y-connector.3.Attach both drains to blue adapters.For reliavac® 400 and 3-spring evacuators single drain placement 1.Ensure open end of y-connector is open or cut to 1/4¿ mark.2.Remove blue adapter from pouch.Insert into y-connector.3.Attach drain to blue adapter.For two drain placement 1.Cut off plug from closed arm of y-connector.2.Remove blue adapter from pouch.Insert into y-connector.3.Attach both drains to blue adapters.Reuse precaution: this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the wound drains material# 0080720, material# 0080710 and material# 0070310 did not fit with the silicone evacuator bulbs (material# 0070740).Customer stated that the first two drains (material# 0080720, material# 0080710) did not come with an adaptor.The last one material# 0070310 had an adaptor but did not fit with the evacuator bulb.Per follow-up via email on (b)(6) 2022, bd representative suggested customer that material# 0080710 and material# 0080720 were pvc drains that were not connecting.And stated that they were not like materials, as a pvc drain cannot connect to the silicone bulb.Representative advised that the silicone drain material# 0070310 should connect with silicone evacuator material# 0070740 since they both were silicone materials, and the connectors were within the silicone drain packaging.Per additional information received on (b)(6) 2022, customer reported that they were still having issues with drains.The bulbs they ordered were not the grenade type.Per additional information received on (b)(6) 2022, customer reported that they were having issues with some hemovac drains (material# 0043650).They used (b)(6) drains more and those were the ones they were having issues with.Per follow-up via email on (b)(6) 2022, customer had resolved the problem.

Brand Name
BARD WOUND DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15274645
Report Number1018233-2022-06623
Device Sequence Number6137986
Product Code GBX
UDI-Device Identifier00801741049460
UDI-Public(01)00801741049460
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0070310
Device Catalogue Number0070310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown